Select Page

Our Florida Accutane drug injury law firm is pleased that the American College of Gastroenterology released a study urging doctors diagnosing ulcerative colitis to consider if the patient has taken isotretinoin (Accutane). This study provides strong medical evidence for the causal connection between IBD and Accutane.

It has been nearly a decade since Accutane litigation began, and almost 20 years since the FDA first approved the drug for the treatment of severe acne. In 2009 after many lawsuits, Roche finally took Accutane off the market.

So far there have been five jury verdicts for victims of Accutane totaling more than $55 million dollars. However, earlier this week a New Jersey appeals court reversed a $10.5 million verdict against Roche claiming that the trial court prevented Roche from sharing valuable evidence with the jury.

While there have been suggestions that Accutane causes depression and suicide, it has been difficult to prove. IBD, ulcerative colitis and Crohn’s disease are far more likely to be the result of taking Accutane due to the way the chemical isotretinoin reacts to the intestinal lining.

Common Accutane related symptoms are:

1. Abdominal cramping.

2. Diarrhea.

3. Rectal bleeding.

The symptoms are chronic and difficult to predict when they occur. If you are concerned about your well-being after having taken Accutane, consult with a competent gastroenterologist immediately.


The diagnosis of UC is suspected on clinical grounds and
supported by the appropriate findings on proctosigmoidoscopy
or colonoscopy, biopsy, and by negative stool examination for
infectious causes.

Inquiries should be made regarding factors that may potentially exacerbate symptoms of UC; e.g., smoking cessation or non-steroidal anti-inflammatory drug
use or possibly isotretinoin.